Nebraska, 2010Hail and Damaging Winds in Nebraska, May 24, 2010
May 24, 2010 · NWS OAX · 13 events in 7 counties and zones
A broken line of thunderstorms moved in eastern Nebraska as an intense upper level low pressure system lifted north into eastern Montana. Strong south winds prevailed across the region ahead of the thunderstorms, and in some cases outflow from the storms added to the gradient winds producing wind gusts around or a little over 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms moved in eastern Nebraska as an intense upper level low pressure system lifted north into eastern Montana. Strong south winds prevailed across the region ahead of the thunderstorms, and in some cases outflow from the storms added to the gradient winds producing wind gusts around or a little over 60 mph. The strong winds caused scattered damage across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 24, 2:29 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, May 24, 2:29 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CDT MON MAY 24 2010
.SHORT TERM...TONIGHT
ATMOSPHERE HAS ONCE AGAIN BECOME MODERATELY TO STRONGLY UNSTABLE
OVER THE FA THIS AFTN WITH AROUND 2000 J/KG OF MLCAPE. MAIN FOCUS
FOR CONVECTION THOUGH STILL REMAINS TO OUR WEST WITH THE DRY LINE
AND UPPR LVL TROF. LARGE-SCALE ASCENT AND A WEAKLY CAPPED WARM
SECTOR THOUGH HAS ALLOWED FOR SCT STORMS TO DEVELOP IN THE FREE
WARM SECTOR THIS AFTN. MOST OF THIS ACTIVITY HAS REMAINED TO OUR
WEST AND THIS WL LIKELY BE THE TREND THRU THE EARLY PART OF THE
EVNG GIVEN THE MEAN FLOW IS NEARLY DUE NORTH. ALSO...SOME DRIER
H85 AIR AIR MOVG INTO SE NEB PER LATEST VIS SATELLITE IMAGERY SHLD
KEEP THAT AREA DRY THRU THE EVNG. CONVECTION OVR THE W STILL
LIKELY TO ORGANIZE INTO SOME KIND OF A BROKEN LINE OF STORMS
ALLOWING FOR COLD POOL DVLPMNT AND EVENTUALLY EWD PROGRESS. THIS
MAY GET INTO NE NEB BY LATE EVNG AND THEN NEAR THE RIVER AFTER
MIDNIGHT. SVR THREAT SHLD BE LESSENING THRU THE EVNG AS THE CAPE
DECREASES AND STORMS MOV THE DRIER AIR IN THE ERN CWA. ALSO...AS
UPPR LVL JET SHIFTS INTO THE DAKOTAS...SHEAR IS DECREASING.
NEVERTHELESS SOME MINOR SVR THREAT EXISTS INTO OUR WRN FA LATE
THIS EVNG WITH HAIL AND WIND. BEST CHC OF MEASURABLE RAIN IS WEST
AND SOUTH...DECREASING E AND NE. OTHERWISE HAVE INCREASED GOING
LOWS FOR MOST OF THE FA AND WL CONT WITH THE WIND ADVISORY UNTIL 9
PM.
.LONG TERM...TUESDAY THROUGH MONDAY
CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER TUESDAY THROUGH
WEDNESDAY IN THE WARM SECTOR AHEAD OF THE LINGERING/RETREATING SFC
FRONT. DIURNAL INSTABILITY BUILDS AND LIKELY WILL ALLOW
POPCORN/AIRMASS THUNDERSTORMS...THOUGH LACK OF 0-6KM BULK SHEAR
IMPLIES STORMS WILL NOT BE WELL ORGANIZED. EXPECT ACTIVITY TO
MAINLY FIRE UP DURING THE AFTERNOON AND DIMINISH AFTER
SUNSET...WITH THE POTENTIAL FOR A FEW SHOWERS NEAR THE FRONT
LINGERING OVERNIGHT. BY THURSDAY...UPPER-LEVEL RIDGING WILL BUILD
INTO THE CNTRL PLAINS FROM THE EAST...WITH THE UPPER TROUGH
RETROGRADING FROM THE ROCKIES TO THE PAC COAST. AS SFC RIDGING
BUILDS WESTWARDS...MOST LIKELY PRECIP CHANCES WILL BE SHUNTED
SOUTH AND EAST OF THE CWA. HAVE KEPT DRY FORECAST FOR WED NT
ONWARD...THOUGH WOULD NOT BE SURPRISED TO SEE AN ISO SHRA SNEAK
INTO THE CWA WITH DIURNAL INSTABILITY.
MAIN FORECAST CONCERN IN THE LONG TERM RESIDES IN THE PRECIP
POTENTIAL SATURDAY NIGHT THROUGH MONDAY AS A SHORTWAVE EJECTS NORTH
ALONG THE ROCKIES MOVING A FRONTAL BOUNDARY THROUGH THE PLAINS.
TROUGH SETS UP ACROSS THE WRN US AS HIGH PRESSURE BUILDS ACROSS THE
CENTRAL CONUS BY 00Z SATURDAY. MODELS REMAIN IN RELATIVE AGREEMENT
IN TIMING...WITH THE 12Z GFS PRODUCING A MORE PROFOUND UPPER LVL LOW
THAN THE 00Z ECMWF. 12Z ECMWF COMES INTO BETTER AGREEMENT WITH THE
GFS...DEEPENING THE WRN TROUGH AND INTENSIFYING THE FROPA. WAA AND
MOISTURE RETURN WILL BE SUFFICIENT AS STRONG SOUTHERLY FLOW IS PROGGED
AHEAD OF THE BOUNDARY. INTRODUCE CHANCE POPS ACROSS OUR NRN CWA 00Z
SUNDAY...CONTINUING THROUGH 00Z MONDAY COINCIDING WITH THE FROPA.
DEVELOPING SHRA/TSRA SHOULD BE POSSIBLE...WITH FORECAST SOUNDINGS
REVEALING STEEP LOW LVL LAPSE RATES OF 8 TO 10 C/KM...WITH SOUTHERLY
FLOW PROVIDING WAA AND MID TO LOW LVL MOISTURE TO THE REGION.
FRONTAL FORCING AND POSITIONING OF THE LL JET SHOULD PROVIDE
SUFFICIENT LIFT. IN REGARDS TO SVR POTENTIAL...FORECAST 0-6KM SHEAR
OF 40 TO 50 KTS ORIENTED PARALLEL ALONG AND AHEAD OF THE FRONT POINT
TO TSRA LINE DEVELOPMENT. GIVEN ADVANCED TIME FRAME...SVR POTENTIAL
WILL NEED TO BE LOOKED AT IN THE NEARER TERMS.
KEPT TEMPS WARM THRU THE WEEKEND WITH HIGHS IN THE MID TO
UPPER 80S AHEAD OF THE ADVANCING SYSTEM SUNDAY. FOR SUNDAY AND
MONDAY...HIGHS SHOULD DROP INTO UPPER 70S TO LOWER 80S.
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
VFR CONDS GENERALLY EXPECTED THRU THE PERIOD. VERY WINDY LO LVL SRLY
FLOW WL CONT THRU THE EVNG HOURS AHEAD OF THE WRN US SYSTEM. TAF
LOCATIONS SHLD REMAIN DRY THIS EVNG...BUT WL LIKELY SEE AN INCREASE
IN HI/MID LVL CLDS. BROKEN LINE OF STORMS LIKELY TO APPROACH THE
TAFS SITES /FIRST OFK/ LATE EVNG THEN ENDING AFTER 09Z. SOME SHOWER
MENTION AS NOT SURE THUNDER WL MAKE IT...BUT WL NEED TO MONITOR.
OTHERWISE EXPECT WIND SHIFT AT OFK ARND 10Z BUT THE FNT NOT MAKING
IT TO OMA/LNK BEFORE 18Z ON TUES. POSSIBLE MVFR CONDS WITH THE
SHOWERS...BUT OTHERWISE VFR EXPECTED.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>067-078-088-089.
IA...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR IAZ043-055.
&&
SHORT TERM...BOUSTEAD
LONG TERM...MAYES/KURTZ
AVIATION...BOUSTEADHazardous weather outlook, May 24, 3:35 PM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
435 PM CDT MON MAY 24 2010
IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>067-078-
088-089-251145-
MONONA-HARRISON-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-
GAGE-
435 PM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND TUESDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING UNTIL
AROUND MIDNIGHT. LARGE HAIL AND STRONG THUNDERSTORM WINDS WOULD
BE THE MAIN THREAT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE
INTO TUESDAY.
SCATTERED THUNDERSTORMS HAD DEVELOPED THIS AFTERNOON OVER PARTS
OF WESTERN NEBRASKA AND WESTERN KANSAS AND MAY AFFECT NORTHEAST
NEBRASKA THIS EVENING. A WARM...MOIST AND UNSTABLE ATMOSPHERE
WILL CONTINUE OVER THE AREA WHICH MAY ALLOW FOR A FEW OF THE
STORMS TO BE SEVERE.
ALSO...VERY WINDY CONDITIONS ARE EXPECTED INTO THIS EVENING. THUS A
WIND ADVISORY REMAINS IN EFFECT FOR WIND SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY NIGHT AND
WEDNESDAY...HOWEVER SEVERE WEATHER DOES NOT APPEAR LIKELY WITH
THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN PARTS OF
NORTHEAST NEBRASKA.
IAZ056-069-079-080-090-091-NEZ068-090>093-251145-
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
435 PM CDT MON MAY 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND TUESDAY
THUNDERSTORMS ARE POSSIBLE OVERNIGHT AS A COLD FRONT SWEEPS INTO THE
AREA...MAINLY AFTER MIDNIGHT. SEVERE STORMS ARE NOT ANTICIPATED
AS INSTABILITY AND SHEAR WILL BE LOW OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY NIGHT THROUGH
WEDNESDAY...HOWEVER SEVERE WEATHER DOES NOT APPEAR LIKELY WITH
THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY.
FOBERT
In the hours before
Local storm report, May 24, 5:10 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM NON-TSTM WND GST NORFOLK 42.03N 97.42W
05/24/2010 M58 MPH MADISON NE ASOS
&&Special weather statement, May 24, 8:41 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
941 PM CDT MON MAY 24 2010
NEZ011-016-030-250330-
ANTELOPE NE-BOONE NE-KNOX NE-
941 PM CDT MON MAY 24 2010
...SPECIAL WEATHER STATEMENT FOR ANTELOPE...WESTERN KNOX AND BOONE
COUNTIES UNTIL 1030 PM CDT...
AT 937 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF NIOBRARA TO 18 MILES NORTHWEST OF SPALDING...AND MOVING EAST AT 50
MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...AND SOME
AREAS COULD ALSO PICK UP SOME PENNY SIZE HAIL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ORCHARD...
CLEARWATER...
NIOBRARA...
VERDIGRE...
PETERSBURG...
ELGIN...
NELIGH...
ALBION...
OAKDALE...
CREIGHTON...
SANTEE...
VERDEL...
PRIMROSE...
ASHFALL FOSSIL BEDS STATE HISTORICAL PARK...
ROYAL...
THE HIGHWAY 14 AND 59 JUNCTION...
LORETTO...
WINNETOON...
BRUNSWICK...
BAZILE MILLS...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
DEWALD
Special weather statement, May 24, 9:26 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1026 PM CDT MON MAY 24 2010
NEZ011-012-016-017-030-031-042-250430-
ANTELOPE NE-BOONE NE-CEDAR NE-KNOX NE-MADISON NE-PIERCE NE-PLATTE NE-
1026 PM CDT MON MAY 24 2010
...SPECIAL WEATHER STATEMENT FOR EASTERN ANTELOPE...NORTHERN
PLATTE...PIERCE...MADISON...EASTERN KNOX...WESTERN CEDAR AND BOONE
COUNTIES UNTIL 1130 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NIOBRARA TO
10 MILES NORTH OF NELIGH TO 9 MILES SOUTHWEST OF PETERSBURG...AND
MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE PASSAGE OF THESE
STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NORFOLK...
CREIGHTON...
PETERSBURG...
OAKDALE...
PLAINVIEW...
ALBION...
BLOOMFIELD...
ST. EDWARD...
MEADOW GROVE...
OSMOND...
WAUSA...
NEWMAN GROVE...
PIERCE...
LINDSAY...
BATTLE CREEK...
HADAR...
RANDOLPH...
HARTINGTON...
MADISON...
WYNOT...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
DEWALD
Special weather statement, May 24, 9:30 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1030 PM CDT MON MAY 24 2010
NEZ078-088-250430-
JEFFERSON NE-SALINE NE-
1030 PM CDT MON MAY 24 2010
...SPECIAL WEATHER STATEMENT FOR SALINE AND JEFFERSON COUNTIES UNTIL
1130 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF SUTTON TO 7 MILES SOUTHWEST OF MUNDEN...AND MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FRIEND...
FAIRBURY...
WESTERN...
DORCHESTER...
PLYMOUTH...
DILLER...
WILBER...
CRETE...
REYNOLDS...
ALEXANDRIA STATE RECREATION AREA...
TOBIAS...
DAYKIN...
11 MILES WEST OF WILBER...
ENDICOTT...
JANSEN...
ROCK CREEK STATION STATE HISTORICAL PARK...
STEELE CITY...
SWANTON...
HARBINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DEWALD
Special weather statement, May 24, 9:37 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1037 PM CDT MON MAY 24 2010
NEZ078-088-250430-
JEFFERSON NE-SALINE NE-
1037 PM CDT MON MAY 24 2010
...SPECIAL WEATHER STATEMENT FOR SALINE AND JEFFERSON COUNTIES UNTIL
1130 PM CDT...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF SUTTON TO 7 MILES SOUTHWEST OF MUNDEN...AND MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. SOME OF THE
STORMS COULD CONTAIN HAIL UP TO NICKEL SIZE.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FRIEND...
FAIRBURY...
WESTERN...
DORCHESTER...
PLYMOUTH...
DILLER...
WILBER...
CRETE...
REYNOLDS...
ALEXANDRIA STATE RECREATION AREA...
TOBIAS...
DAYKIN...
11 MILES WEST OF WILBER...
ENDICOTT...
JANSEN...
ROCK CREEK STATION STATE HISTORICAL PARK...
STEELE CITY...
SWANTON...
HARBINE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
DEWALD
Thunderstorm Wind, Jefferson
- When
- May 24, 9:44 PM CST to 9:46 PM CST
- Where
- Jefferson County, 0.87 mi SW of Fairbury
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -97.180
Outflow from thunderstorms were measured at 60 mph. After the outflow moved through additional strong winds from the thunderstorms themselves caused scattered damage about 20 to 30 minutes later.
Thunderstorm Wind, Jefferson
- When
- May 24, 9:55 PM CST to 9:58 PM CST
- Where
- Jefferson County, 0.53 mi W of Plymouth to Plymouth
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.300, -96.990
Thunderstorm wind gusts estimated at over 60 mph blew windows out of some vehicles, destroyed farm outbuildings and overturned a center pivot. Some power poles were also downed and at least one house sustained damage. Most of the damage was on the southeast side of town.
Thunderstorm Wind, Cedar
- When
- May 24, 9:58 PM CST
- Where
- Cedar County, 0.51 mi E of Hartington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.620, -97.260
Emergency management estimated that thunderstorm wind gusts reached around 60 mph in the area.
Thunderstorm Wind, Saline
- When
- May 24, 10:02 PM CST
- Where
- Saline County, 0.69 mi N of Wilber Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -96.980
Thunderstorm winds estimated at around 60 mph downed some tree branches of 2 inches or so in diameter.
Thunderstorm Wind, Jefferson
- When
- May 24, 10:10 PM CST
- Where
- Jefferson County, Fairbury to 4 mi S of Fairbury
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.150, -97.170
Thunderstorm winds estimated at over 60 mph downed many large tree branches in town and also knocked over a least one power pole and power lines near Highway 15 and 708 Road. The winds were from the main thunderstorm which followed a period of outflow winds that occurred some 20 to 30 minutes prior.
Thunderstorm Wind, Lancaster
- When
- May 24, 10:25 PM CST to 10:40 PM CST
- Where
- Lancaster County, 3 mi NE of Denton to 3 mi NE of Lincoln Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.761, -96.790
Thunderstorm wind gusts, which were measured at 59 mph by the Asos at the Lincoln airport, occurred from southwest of Lincoln across the northwest side of town.
Thunderstorm Wind, Dodge
- When
- May 24, 11:00 PM CST to 11:10 PM CST
- Where
- Dodge County, Dodge to 2 mi S of Dodge
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.720, -96.880
Thunderstorm wind gusts estimated at over 60 mph cause scattered tree damage from south of Dodge into town. Outbuildings and other property in the area sustained damage as well. The winds were accompanied by hail that was at golf ball-size.
Thunderstorm Wind, Dodge
- When
- May 24, 11:05 PM CST
- Where
- Dodge County, 0.86 mi SE of Fremont
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 41.440, -96.490
Thunderstorm outflow reached 63 mph according to home weather equipment of an off duty NWS employee.
Hail, Dodge
- When
- May 24, 11:05 PM CST to 11:10 PM CST
- Where
- Dodge County, Dodge to 2 mi S of Dodge
- Measured
- 1.75 in hail
- Reported by
- Newspaper
- Coordinates
- 41.720, -96.880
Hail up to golf ball-size was accompanied by thunderstorm wind gusts estimated at over 60 mph. The hail caused extensive siding damage to at least one home south of Dodge. There were some unverified reports of hail as large as softballs in the area.
Thunderstorm Wind, Saunders
- When
- May 24, 11:07 PM CST
- Where
- Saunders County, 0.52 mi E of Cedar Bluffs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.400, -96.610
Thunderstorm winds estimated at around 60 mph downed large branches on a few vehicles and houses in the area.
Thunderstorm Wind, Cuming
- When
- May 24, 11:10 PM CST
- Where
- Cuming County, 0.51 mi E of Beemer
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.930, -96.810
Thunderstorm wind gusts estimated at close to 60 mph downed some 2 to 3 inch in diameter tree limbs.
Thunderstorm Wind, Dodge
- When
- May 24, 11:12 PM CST
- Where
- Dodge County, 1.47 mi NNE of Snyder
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.720, -96.790
Thunderstorm winds estimated at close to 60 mph downed a large tree branch on the north side of town.
Thunderstorm Wind, Dodge
- When
- May 24, 11:15 PM CST
- Where
- Dodge County, 1.24 mi NW of Ridgeley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.610, -96.740
Thunderstorm wind gusts estimated at around 60 mph blew a roof off of a building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in North Dakota, May 24, 2010$5.0 million · EF1 · 40 events
- Tornadoes in South Dakota, May 24, 2010$301,000 · EF2 · 5 events
- Flash Flooding and Hail in Arkansas, May 24 to 27, 2010$4.6 million · 1 in hail · 25 events
- Tornadoes and Flash Flooding in North Dakota, May 24 to 28, 2010$215,000 · EF1 · 25 events
- High Wind in North Dakota, May 24 to 25, 2010$485,000 · 55 kt wind · 30 events
- Tornadoes and Hail in Nebraska, May 24, 2010$107,000 · EF0 · 57 events
- Tornadoes and Flash Flooding in Minnesota, May 24 to 25, 2010$352,000 · EF0 · 24 events
- Flash Flooding and Flooding in South Dakota, May 24 to 27, 2010$525,000 · 9 events
- Hail and Damaging Winds in Nebraska, May 24, 2010$72,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flood in Texas, May 24 to 25, 2010$56,000 · EF0 · 43 events
- Hail and Damaging Winds in Mississippi, May 24 to 25, 2010$183,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Texas, May 24 to 25, 2010$200,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221657, 221650, 221658, 221659, 221652, 221660, 221787, 221667, 221785, 221654, 221655, 221670, 221656.